Custom Search

News

Thursday 01 September 2005

Rituximab-induced acute liver failure after an allogeneic transplantation for chronic myeloid leukemia.

By: Qazilbash MH, Qu Z, Hosing C, Couriel D, Donato M, Giralt S, Champlin R.

Am J Hematol 2005 Sep;80(1):43-5

Autoimmune hemolytic anemia (AIHA) is a well-recognized complication of allogeneic bone marrow transplantation (BMT) and can affect up to 5% patients. Several recent case reports suggested the efficacy of anti-CD20 monoclonal antibody, rituximab, in treating this condition. We report our experience with a 21-year-old female with accelerated-phase chronic myeloid leukemia who underwent allogeneic hematopoietic stem cell transplantation from a matched, unrelated donor. The patient developed autoimmune hemolytic anemia that failed to respond to steroids, intravenous immunoglobulins, and plasma exchange. She was then treated with rituximab that resulted in fatal acute liver toxicity. Copyright 2005 Wiley-Liss, Inc.

Use of this site is subject to the following terms of use